Has anyone heard of adding Lithium to enhance the affect of RAI. If so are there added side affects, complications or things I should know about it.
You've probably already read this, and there are other studies, linked at the bottom of the page, that also discuss using lithium:
Dr. Kenneth Ain, who was one of the researchers on the above study, may be willing to consult with your doctor(s) about this issue, too - he doesn't consult directly with patients, but will even consider offering a second opinion, if requested by your doctors. Here is his resume and contact info:
Here are some of the clinical trials on thyca now:
And more info on clinical trials from NCI:
I have read that there were some early concerns that lithium increased entire body (including blood) uptake of the radioactive iodine, so that it may cause impacts like depression of bone marrow as a side effect - to what extent, I don't know.
There is also some discussion of lithium briefly in this paper (as well as some other research on increasing uptake)located on page 6 of the pdf:
Hope some of this helps. If you are dealing with advanced thyca mets that do not appear to uptake iodine, you may want to consider joining this group, and asking the same question there:
A number of the members there either have, or are currently participating in some clinical trials, and you will likely encounter someone who has first hand experience as to how the lithium worked for them.
One last thing to mention. If you have had a CT scan with injected contrast dye, or an angiogram, the contrast dye used in these can impact I-131/radioactive iodine uptake, for anywhere from a few months to 10-12 months after the dye injection, in some of us. Dr. Ain could advise your doctors of the ways/means to test if this is interferring with your uptake capabilities - and the only way to get the iodine uptake to improve is to wait for the injected dye to diminish, as I understand it. I don't know if lithium is an option in this circumstance, but, again, Dr. Ain could likely advise your doctors on that issue.
I hope some of this helps, and wish you all the best.